Your browser is no longer supported

For the best possible experience using our website we recommend you upgrade to a newer version or another browser.

Your browser appears to have cookies disabled. For the best experience of this website, please enable cookies in your browser

We'll assume we have your consent to use cookies, for example so you won't need to log in each time you visit our site.
Learn more

Discontinuing aspirin use ups heart attack risk

  • Comment

Patients with a history of heart disease who stop taking aspirin are 60% more likely to have a myocardial infarction than those who continue treatment, according to UK researchers in the BMJ online.

They analysed three years of data on 39,513 patients taking low-dose aspirin for the secondary prevention of cardiovascular events.

They found that, for every 1,000 patients, there were four extra non-fatal MIs each year among those who discontinued aspirin.

  • Comment

Have your say

You must sign in to make a comment

Please remember that the submission of any material is governed by our Terms and Conditions and by submitting material you confirm your agreement to these Terms and Conditions. Links may be included in your comments but HTML is not permitted.